MAUDE Adverse Event Report: MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR

MEDTRONIC MINIMED PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAL; PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Model Number MMT-523RNAL
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 08/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently it is unknown whether or not the device may have caused or contributed to the event.The device has been returned, but not yet evaluated.Further information will follow once the analysis has been completed.No conclusion can be drawn at this time.
 
Event or Problem Description
The customer reported via phone call that the insulin pump had a no delivery alarm.Blood glucose level at the time of the incident was 430 mg/dl.Customer also reported a bent cannula and physical damage.The customer was advised that the insulin pump would be replaced and agreed to return the device for analysis.
 
Additional Manufacturer Narrative
A complete analysis and testing of the insulin pump showed that it was functioning properly and passed all functional testing.After testing it was concluded that the device operated within specifications.Insulin pump was received was no unexpected no delivery alarm noted during testing.Unit received with all operating currents within spec and passed functional testing including the rewind test, self-test, unexpected restart error test, basic occlusion test, occlusion test, prime test, excessive no delivery test and displacement test.Insulin pump had minor scratched lcd window, cracked lcd window, cracked case at display window corners, broken battery tube threads, cracked reservoir tube lip, cracked case at reservoir tube window corners and stained end cap sticker.

Brand Name
PARADIGM REAL-TIME REVEL INSULIN INFUSION PUMP MMT-523RNAL
Common Device Name
PUMP, INFUSION, INSULIN, TO BE USED WITH INVASIVE GLUCOSE SENSOR
Manufacturer (Section D)
MEDTRONIC MINIMED
18000 devonshire st.
northridge CA 91325 1219
MDR Report Key6828316
Report Number2032227-2017-42014
Device Sequence Number498176
Product Code OYC
UDI-Device Identifier00613994918635
UDI-Public(01)00613994918635
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMMT-523RNAL
Device Catalogue NumberMMT-523RNAL
Device Lot NumberA000205308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2017
Initial Date Received by Manufacturer 08/05/2017
Supplement Date Received by Manufacturer10/23/2017
Initial Report FDA Received Date08/29/2017
Supplement Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR
Patient Weight103